A theorem for a shear-free sphere in stokes' flow

Palaniappan, D. ; Nigam, S. D. ; Amaranath, T. ; Usha, R. (1990) A theorem for a shear-free sphere in stokes' flow Mechanics Research Communications, 17 (6). pp. 429-435. ISSN 0093-6413

Full text not available from this repository.

Official URL: http://linkinghub.elsevier.com/retrieve/pii/009364...

Related URL: http://dx.doi.org/10.1016/0093-6413(90)90062-H


A sphere theorem for non-axisymmetric Stokes' flow outside/inside a shear-free sphere is stated and proved. Harper's [2] result for axisymmetric flow is deduced as a special case. Several illustrative examples are given and it is found that the drag for external flow is equal to 4pµ a times the velocity which the singularity induces in undisturbed flow at the centre of the sphere.

Item Type:Article
Source:Copyright of this article belongs to Elsevier Science.
ID Code:33778
Deposited On:31 Mar 2011 06:19
Last Modified:31 Mar 2011 06:19

Repository Staff Only: item control page